Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 14, 2016, 8:35 PM CDT for Shannon County, Missouri. It took effect at Aug 15, 2016, 3:15 PM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2016, 8:35 PM CDT (01:35 UTC)
- In effect from
- Aug 15, 2016, 3:15 PM CDT
- Expired
- Aug 16, 2016, 1:32 PM CDT
- In force
- 22 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 171 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 5.53 ft at Aug 14, 2016, 2:00 AM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
940
WGUS43 KSGF 150135
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CDT SUN AUG 14 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
.Heavy rainfall that fell Sunday and what is forecast to fall Monday across the area will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-151335-
/O.NEW.KSGF.FL.W.0018.160815T2015Z-160816T1832Z/
/ALYM7.1.ER.160815T2015Z.160816T0000Z.160816T1232Z.NO/
835 PM CDT SUN AUG 14 2016
The National Weather Service in Springfield has issued a
* From Monday afternoon...until further notice.
...For the Jacks Fork at Alley Spring...
* At 7:30 PM Sunday The stage was 3.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
afternoon and continue to rise to near 11.0 feet by tomorrow
evening. The river will fall below flood stage by Tuesday morning.
* Impact...At 11.0 feet...Water flows through Alley Spring Campground
and isolates the 200 Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Jacks Fork River Basin
Alley Spring 9 3.8 Sun 07 PM 9.1 5.2 3.7
&&
LAT...LON 3717 9150 3711 9152 3710 9150 3711 9140
3717 9139
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 14, 6:43 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 14, 6:43 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
643 PM CDT SUN AUG 14 2016
.SHORT TERM...(This evening through Monday Night)
Issued at 330 PM CDT Sun Aug 14 2016
A frontal boundary is currently located across southeastern
Arkansas to the northeast into south central and eastern Missouri
this afternoon. The front will slowly shift slightly to the
northwest through tonight. The front will then push back to the
south and stall across northern Arkansas Monday into Tuesday.
South of the front a moist air mass is in place as the 12Z
sounding at Little Rock measured a precipitable water value of
2.33". North of the front the air mass is not as moist, as the 12Z
Springfield sounding had a PW of 1.20" as a drier air mass was in
place in the mid levels. The front and the better moisture will
generally setup across locations southeast of a Branson to Rolla
Missouri line. Locations across southeastern Kansas and western
Missouri will likely not see any rainfall with this system as the
front and better lift and moisture remains to the east.
Upper level energy and a tropical air mass will continue to
spread to the north out of Arkansas across south central and
eastern Missouri through tonight and at times Monday into Monday
night. Currently a more narrow band of light to moderate rainfall
is occurring across portions of south central Missouri this
afternoon, with a larger area of moderate rainfall occurring
across northeastern Arkansas into eastern Missouri. The rainfall
is expected to fill in across south central Missouri as lift and
showers continue to develop and spread out of Arkansas late this
afternoon into Monday. Instability will remain on the weak side,
but should increase just enough to allow some embedded isolated
thunder at times mainly this evening and tonight. No severe
weather will occur with any of the storms the develop.
Moderate to heavy rainfall will occur at times with this activity
southeast of the front, again generally southeast of a Branson to
Rolla Missouri line. Some rainfall will light be able to over
spreads the front some slightly farther to the west and north of
the front, but with a drier air mass in place the rainfall is not
expected to be heavy on the back side of the front. Southeast of
the front a more tropical air mass will be in place allowing more
efficient rainfall to occur.
Since the heavier rainfall is expected to remain over south
central MO and the eastern Ozarks, Stone, Christian, and Webster
counties have been removed from the Flash Flood Watch, again as
the heavier rainfall will occur east of these areas. The Flash
Flood Watch however, does remain in effect for locations
southeast of a Branson to Rolla MO line through Tuesday morning.
Storm total rainfall amounts of 2 to 5 inches are expected with
locally heavier amounts possible, especially where any convective
bands can develop and track over the same locations. There will
likely be a sharp cut off to the precipitation amounts to the west
of where the heavier rain setups.
As the front starts to slowly spread back to the south Monday and
Monday night, the heavy rainfall will also shift to the south and
east.
Temperatures across south central Missouri will remain on the
cooler side through Monday with highs in the 60s and 70s expected.
Warmer conditions will occur across southeastern Kansas and
western Missouri where highs in the low to mid 80s will occur.
.LONG TERM...(Tuesday through Sunday)
Issued at 330 PM CDT Sun Aug 14 2016
The front will stall across northern Arkansas Tuesday into Mid
week as a short wave upper level ridge builds over the region by
Wednesday. Warmer temperatures will start to spread into the area
from the west as this occurs. Highs in the upper 80s are expected
across southeastern Kansas and western Missouri on Wednesday.
With the front to the south much of the area should remain dry
through mid week. The only exception will be across far southern
Missouri that could see a few showers at times dependent on
exactly where the front stalls. But overall the better chances
should remain south of the area.
An upper level trough will then move out of the Plains and across
the region Friday into the weekend sending a front through the
area. Additional showers and storms will be possible Friday into
Saturday as the trough and front approach and pass through the
region.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 635 PM CDT Sun Aug 14 2016
A band of rain showers and isolated thunderstorms will continue to
slowly spread northwest across southern Missouri this evening.
Locally heavy rain showers are expected around Branson which will
frequently reduce visibility into the IFR category.
Ceilings will also continue to lower tonight with IFR and LIFR
expected around Branson. MVFR is expected for most of tonight
around Springfield, with confidence moderate to high that IFR will
make it into Springfield by sunrise. Joplin will remain VFR
overnight.
Branson will then remain IFR on Monday with Springfield expected
to eventually see a return to MVFR by afternoon. Joplin will
remain in the VFR category.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Tuesday morning for MOZ071-082-083-092-
096>098-104>106.
KS...NONE.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...SchaumannHazardous weather outlook, Aug 14, 2:37 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT SUN AUG 14 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 237 PM CDT SUN AUG 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... PERIODS OF SHOWERS WILL CONTINUE TO TRACK NORTH ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS THIS AFTERNOON THROUGH TONIGHT. EMBEDDED ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES THIS EVENING AND TONIGHT. NO SEVERE WEATHER WILL OCCUR. MODERATE TO HEAVY RAIN IS EXPECTED...ESPECIALLY LATER TONIGHT SOUTHEAST OF A BRANSON TO ROLLA MISSOURI LINE. WHERE HEAVY RAIN OCCURS...FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE LIKELY TO CONTINUE AT TIMES THROUGH TUESDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE HEAVIEST RAIN IS EXPECTED TO OCCUR ALONG AND SOUTHEAST OF A BRANSON TO ROLLA LINE THROUGH TUESDAY...WHERE TWO TO FIVE INCHES OF RAINFALL ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THIS RAINFALL WILL LEAD TO A FLOODING RISK OF SMALL STREAMS...CREEKS...AND RIVERS. EMERGENCY MANAGEMENT DIRECTORS AND THOSE WITH INTERESTS ALONG AREA RIVERS AND IN FLOOD PRONE AREAS SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION OVER THE NEXT FEW DAYS. A SHARP CUTOFF TO THE RAIN IS EXPECTED...AND SMALL ADJUSTMENTS TO THE FORECAST COULD RESULT IN SIGNIFICANT CHANGES TO EXPECTED RAINFALL AMOUNTS. A COLD FRONT WILL PUSH THROUGH THE AREA FRIDAY INTO THE WEEKEND BRINGING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:25 PM CDT | Areal Flood Warning | SGF | Oregon | 35 hr |
| Aug 15, 5:08 AM CDT | Areal Flood Warning | SGF | Shannon | 7 hr |
| Aug 15, 7:12 AM CDT | Areal Flood Warning | SGF | Dent | 12 hr |
| Aug 15, 8:25 AM CDT | River Flood Warning | SGF | Shannon | 29 hr |
| Aug 15, 12:00 PM CDT | Areal Flood Warning | SGF | Shannon | 8 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.